Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

High BP, bipolar disorder; taking Novarsk for BP and Risperdal and Depacote. Proper treatment? Gym advised?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
Hi, good afternoon. I'm 44 years old man.
I'm a cigarrette smoker, have high blood pressure and have bipolar disorder.
I'm taking Novarsk 5 mg for my high blood pressure
and I'm taking Risperdal 4 mg/day & Depacote 375 mg/day.
What is the proper treatment for me?
My i go to gym or just walking and swimming?
Posted Thu, 12 Apr 2012 in Bipolar Disorder
Answered by Dr. Ashish Mittal 1 hour later

Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.
Important aspects of your query are:

•     44 year old male
•     Known case of Bipolar Disorder and Hypertension
•     Currently on Novarsk 5 mg, Risperdal 4 mg/day & Depacote 375 mg/day.
•     Worry related to current treatment.

As you are known case of Hypertension then smoking is harmful for you considering your cardio vascular health.

Bipolar illness is a chronic illness and need long term treatment, even after improvement in acute symptoms during maintenance phase, as there is risk of development of depressive or manic episode with inappropriate treatment or change in doses without treating physician advice.

Regarding treatment of Bipolar Disorder and Hypertension, it is highly individualised and depend on many factors like: duration of illness, nature of symptoms, treatment response, side effects to patient, lab reports, general physical condition and treatment compliance.

Overall, your treatment is in right direction. But if you have some difficulty with treatment, then you can inform your worry to treating physician as any drug change needs monitoring of patient.

Today’s research also indicates that a move toward individualizing the dosing of prescription agents is warranted and it can happen only after physical consultation.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor